MAUDE Adverse Event Report: PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG

PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG
Model Number AP28-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the artemis neuro evacuation device include, but are not limited to, hematoma or hemorrhage at the site, intraventricular hemorrhage, re-bleeding, thromboembolic events, including death.Therefore, it was determined that the reported adverse events were anticipated complications.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
On (b)(6) 2019, the patient underwent a microneurosurgery procedure to treat an intracerebral hemorrhage (ich) using an artemis neuro evacuation device (artemis).On (b)(6) 2019, a follow up 24-hour computerized tomography (ct) scan revealed a small amount of hemorrhage was noted in the ventricles; however, the patient was asymptomatic.The patient was discharged from the hospital on (b)(6) 2019.The intraventricular hemorrhage (ivh) was reported to be an adverse event with a possible relationship to the artemis and the index procedure.

Brand Name
ARTEMIS NEURO EVACUATION DEVICE
Common Device Name
GWG
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9885407
Report Number3005168196-2020-00442
Device Sequence Number19557508
Product Code GWG
UDI-Device Identifier00814548017877
UDI-Public00814548017877
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K171332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2021
Device Model NumberAP28-A
Device Catalogue NumberAP28
Device Lot NumberS10007
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2020
Initial Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age74 YR
Date Report Sent to FDA01/01/2005